MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X5MM HT SD X-DR SCR EA; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

BIOMET MICROFIXATION 1.5X5MM HT SD X-DR SCR EA; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Catalog Number 91-6105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 1.5x5mm ht sd x-dr scr ea cat# 91-6105 lot# j66799367.1.5x5mm ht sd x-dr scr ea cat# 91-6105 lot# j66799367.G2: colombia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that 3 screws were fractured during placement of the bone flap.Additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that during an initial procedure involving the placement of the bone flap, the screws fractured.The proper surgical technique was used.The fractured screw parts were removed from the patient, and the procedures were completed successfully using alternative devices.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4 d10; g1; g3; g6; h1; h2; h3; h4; h6; h10.The reported event is confirmed, based on product return.A visual inspection was conducted on the three returned screws.All three screws show signs of attempted use including marking and scratching on the screw surfaces.Further inspection shows that the three screws have all fractured.The fractured tips were not returned.The product was sent for fracture analysis.The returned product was examined using optical microscopy and scanning electron microscopy.Fracture surface exhibited debris over a large part of the fracture surface.Sheared dimples with rotating directionality were identified in multiple regions, indicative of torsional ductile overload mode of failure.Analysis was only conducted on one screw as failure mode is consistent on screws tested in other returns from this customer for this part number.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5X5MM HT SD X-DR SCR EA
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20461748
Report Number0001032347-2024-00315
Device Sequence Number8811285
Product Code JEY
UDI-Device Identifier00841036053741
UDI-Public(01)00841036053741(10)J66799367
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number91-6105
Device Lot NumberJ66799367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale